MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Cardiac Perforation (2513); Hemodynamic instability (4868)
Date of Event 05/31/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #:(b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification from the implant patient registry team of a pascal in mitral position where the patient was deceased.Additional information received stated that the patient was very sick with very poor anatomy.The procedure was delayed 30 minutes once the anesthesiologist saw the patient habitus and clinical status and went out to talk to the family to try and dissuade them from proceeding.The patient was refused by abbott due to concerns about transseptal puncture (tsp) height and vascular access size.The team did not expect a great result but informed the physician that they could safely try but would likely not get anything better than a 2+ result.The procedure lasted nearly 2 hours from gs (guide sheath) in to gs out and the team attempted many different positions but due to posterior mitral annular calcification, there just was not sufficient leaflet to capture and they were compelled to place and leave the device on lateral a2/p2 (the primary jet on workup was medial a2/p2) where they got a 2 grade reduction in mr (mitral regurgitation) and cut the left atrium pressure in half from 30 to 15.The physician and team were pleased with the result and felt that it was the best they could have hoped for.Upon retracting the gs, there was some right to left shunting across the tsp, but the team decided not to close the septum.The patient passed away the next morning.The clinical specialist spoke with the physician the next week, and he feels ultimately that the patient was just too ill and that him not closing her septum caused enough of a hemodynamic instability to tip the scales against her and cause her to pass away.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, b5, g3, g6, h2 and h11.
 
Event or Problem Description
Additional information received stated that there was no hemodynamic instability during the procedure.The reason the asd was not closed was because the flow was not entirely right to left and the implanter thought it would be tolerated.
 
Additional Manufacturer Narrative
The complaint for difficult/unable to insert device into transseptal puncture location was confirmed with other empirical evidence.No manufacturing non-conformities were identified from the investigation.As there were no images provided for this adverse event, an imaging evaluation could not be performed.There was no allegation of product malfunction reported.Available information suggests that patient conditions (patient was very sick with very poor anatomy, anesthesiologist tried to dissuade family from proceeding due to patient habitus and clinical status, and due to posterior mac, there just was not sufficient leaflet to capture) likely contributed to the adverse event.Furthermore, the device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key19650928
Report Number2015691-2024-05003
Device Sequence Number7751035
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)240830
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model Number20000GSA
Device Lot Number65270951
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/03/2024
08/16/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/26/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexUnknown
Patient Weight28 KG